Texas, 2019

Hail in Texas, April 28, 2019

April 28, 2019 · NWS OUN · 1 event in 1 county or zone

Elevated thunderstorms produced an isolated area of severe hail on the 28th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Elevated thunderstorms produced an isolated area of severe hail on the 28th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 27, 9:52 PM CST, 5 hours 18 minutes earlier.

Area forecast discussion, Apr 27, 9:52 PM CST, 5 hours 18 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1052 PM CDT Sat Apr 27 2019

.AVIATION...
Somewhat of a low confident forecast tonight regarding thunderstorm
potential and low stratus/MVFR cigs. Currently, a few storms are
continuing to move into SW OK from the southern TX panhandle.
Coverage of these storms could briefly increase over the next
couple of hours, and continue through 09Z or so. Had just enough
confidence to include a tempo group for -TSRA over LAW during this
time. There's a low possibility of development as far north as
OKC. Otherwise, expect cigs around 030-050 to develop after 12Z
for many of the terminals.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  49  76  64  77 /  10  10  10  30
Hobart OK         50  78  63  75 /  20   0  10  30
Wichita Falls TX  56  84  64  81 /  30   0   0  20
Gage OK           46  77  56  61 /  10   0  10  10
Ponca City OK     44  73  63  72 /  10  20  30  30
Durant OK         59  80  62  78 /  20  10   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

99/03/03
Hazardous weather outlook, Apr 27, 8:11 PM CST, 6 hours 59 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
911 PM CDT Sat Apr 27 2019

OKZ004>048-050>052-TXZ083>090-290215-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
911 PM CDT Sat Apr 27 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

.Thunderstorms...
Showers and thunderstorms are possible across portions of western
and southern Oklahoma, and western north Texas the rest of this
evening. The potential for severe storms has diminish. However,
small hail and gusty winds could still be possible with the
strongest storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
On Monday, there is a slight risk of severe storms in western
sections of north Texas, roughly west of a line from Vernon to
Archer City, with a marginal risk over most of the remainder of
Oklahoma and north Texas. There is also a risk of severe storms
across central and southern Oklahoma, and north Texas on Tuesday.

.Heavy Rainfall...
Locally heavy rainfall could result in flash flooding across
parts of Oklahoma and western north Texas beginning late Monday
and continuing through Thursday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Apr 27, 11:15 PM CST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1215 AM CDT Sun Apr 28 2019

TXZ083>085-280545-
Foard TX-Wilbarger TX-Hardeman TX-
1215 AM CDT Sun Apr 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR east central Foard...southwestern
Wilbarger and southeastern Hardeman Counties Until 1245 AM CDT...

AT 1212 AM CDT, a strong thunderstorm was located near Margaret,
moving east at 35 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...

LAT...LON 3401 9977 3420 9970 3415 9923 3389 9932
TIME...MOT...LOC 0512Z 284DEG 31KT 3408 9967

SIX
Special weather statement, Apr 28, 1:53 AM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
253 AM CDT Sun Apr 28 2019

TXZ089-280830-
Archer TX-
253 AM CDT Sun Apr 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR central Archer County Until 330
AM CDT...

AT 248 AM CDT, a strong thunderstorm was located near Dundee, moving
east at 35 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...

LAT...LON 3364 9896 3370 9895 3381 9892 3376 9842
      3375 9842 3350 9850
TIME...MOT...LOC 0748Z 283DEG 29KT 3371 9886

SIX
Special weather statement, Apr 28, 1:55 AM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
255 AM CDT Sun Apr 28 2019

OKZ038-280830-
Comanche OK-
255 AM CDT Sun Apr 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR northern Comanche County Until
330 AM CDT...

AT 253 AM CDT, a strong thunderstorm was located over Meers, moving
east at 35 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...

LAT...LON 3485 9863 3486 9857 3482 9813 3458 9816
      3470 9868
TIME...MOT...LOC 0753Z 283DEG 29KT 3477 9857

SIX
Special weather statement, Apr 28, 2:33 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
333 AM CDT Sun Apr 28 2019

TXZ089-090-280900-
Clay TX-Archer TX-
333 AM CDT Sun Apr 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Clay and
southeastern Archer Counties Until 400 AM CDT...

AT 330 AM CDT, a strong thunderstorm was located 5 miles southeast of
Archer City, moving east at 35 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...

LAT...LON 3340 9867 3371 9861 3362 9810 3347 9814
      3347 9842 3340 9842
TIME...MOT...LOC 0830Z 281DEG 30KT 3356 9854

SIX
Special weather statement, Apr 28, 2:41 AM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
341 AM CDT Sun Apr 28 2019

TXZ083-084-280915-
Foard TX-Hardeman TX-
341 AM CDT Sun Apr 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Foard and
southwestern Hardeman Counties Until 415 AM CDT...

AT 339 AM CDT, a strong thunderstorm was located 6 miles northeast of
Swearingen, moving southeast at 35 MPH.

HAZARDS INCLUDE...
Hail up to the size of quarters...

LAT...LON 3423 10005 3424 10003 3424 10001 3423 10001
      3423 10000 3433 9999 3424 9972 3403 9989
      3410 10005
TIME...MOT...LOC 0839Z 296DEG 31KT 3422 10007

SIX
Special weather statement, Apr 28, 2:44 AM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
344 AM CDT Sun Apr 28 2019

TXZ089-280915-
Archer TX-
344 AM CDT Sun Apr 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR central Archer County Until 415
AM CDT...

AT 343 AM CDT, a strong thunderstorm was located near Lake Kickapoo,
moving southeast at 35 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...

LAT...LON 3360 9890 3376 9880 3368 9847 3345 9864
TIME...MOT...LOC 0843Z 296DEG 31KT 3365 9878

SIX

The radar

The Altus AFB radar (KFDR), 92 km away, was scanning. The volume nearest the first event began at 09:10 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Archer

When
April 28, 3:10 AM CST
Where
Archer County, Archer City
Measured
1 in hail
Reported by
Public
Coordinates
33.590, -98.630

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, April 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 818676.